Alabama, 2024

Tornadoes and Damaging Winds in Alabama, June 5, 2024

June 5, 2024 · NWS BMX · 17 events in 11 counties and zones

An intensifying line of thunderstorms moved eastward from Mississippi into Alabama during the late afternoon hours of June 5. Numerous reports of wind damage were received west of Interstate 65 as the line and two leading cells progressed toward the northeast.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$500
Crop damage
None recorded
Events
17

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BMX wrote it up.

An intensifying line of thunderstorms moved eastward from Mississippi into Alabama during the late afternoon hours of June 5. Numerous reports of wind damage were received west of Interstate 65 as the line and two leading cells progressed toward the northeast. Additionally, two EF-1 tornadoes were produced within the line, one that occurred along the MS/AL state line near Bexar in far western Marion County and another that moved out of Fayette County and struck parts of Winfield in southeast Marion County. The intensity of the thunderstorms quickly diminished as the line pushed east of I-65 by sunset.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 5, 3:15 PM CST, 1 hour 48 minutes earlier.

Area forecast discussion, Jun 5, 3:15 PM CST, 1 hour 48 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
415 PM CDT Wed Jun 5 2024

...New LONG TERM...

.SHORT TERM...
(This evening through Thursday)
Issued at 1233 PM CDT WED JUN 5 2024

A frontal boundary will slowly approach the area from the
northwest today through Thursday. Models haven't handled timing or
coverage of convection well with this pattern, so confidence is
slightly lower this afternoon. However, scattered convection is
expected to develop to the west of the state and move north and
east this afternoon and into the evening. Instabilities in areas
along and south of I65 can be as high as 2000 to 2500 with weak
shear and PW values max for this time of year. Thunderstorms could
become strong with high rain rates and gusty winds a threat.

Activity should move fairly quickly, but if any training sets up,
localized flooding could be a concern in one or two areas.
Otherwise, there may be a break in the late night and early
morning, though those details are too uncertain to include in the
grids for now. Will go ahead and advertise scattered convection
continuing off and on through the night with an expected decrease
in intensity overnight as instability decreases.

On Thursday, as the frontal boundary approaches and moves through
the state, scattered showers and thunderstorms are expected
throughout the day, with a decrease in coverage from the
northwest to the southeast as the frontal boundary moves through.
Instability is expected to be slightly less on Thursday and though
thunderstorms are expected, the intensity and coverage should be
less than this afternoon and evenings convection.

Temperatures today are a couple of degrees below guidance with
mostly overcast skies. Temperatures tomorrow will be several
degrees below normal in areas south of I20 and west of I65 where
cloud cover is expected to linger longer into the day.

24

&&

.LONG TERM...
(Thursday night through next Tuesday)
Issued at 250 PM CDT WED JUN 5 2024

No significant changes in the extended this afternoon, with models
continuing to show a dry end of the week. The next shortwave
arrives early Sunday, with a series of impulses providing
opportunities for rain through Tuesday.

14

Previous long-term discussion:
(Thursday night through next Tuesday)
Issued at 325 AM CDT WED JUN 5 2024

The shortwave axis and best rain chances should be south and east of
our area by late Thursday night/Friday morning. A cold front is
expected to push southward through Central AL during the day on
Friday, though model guidance continues to show this being a dry
front with limited if any shower activity. Drier air advects into
the region behind the front Friday evening leading to a mostly rain-
free start for the weekend.

The overall synoptic pattern with northwesterly flow aloft and weak
ridging in the low levels will persist through the weekend into
early next week. This means we'll essentially be waiting for the
next shortwave to slide through the main upper level trough. Current
guidance suggests that this next wave, along with another boundary,
will slide through Central AL sometime Sunday and may linger into
Monday. There's obviously a lot of unknowns about the timing of the
next wave so rain/thunderstorms chances remain generally around 30-
40%, but this will likely increase for one period or another once
the timing is resolved. We should see decreasing rain chances on
Tuesday.

25/Owen

&&

.AVIATION...
(18Z TAFS)
Issued at 1233 PM CDT WED JUN 5 2024

Scattered showers and thunderstorms are expected periodically
through the TAF period. Confidence is low on when any of this
convection will impact any TAF site, so PROB30 was included for
every TAF through the afternoon and evening. The only exception
was KMGM and KTOI where activity can be seen on radar and is
expected to impact each TAF site through the early afternoon.
Otherwise, low level moisture should lower ceilings to MVFR and
IFR in a few places overnight with activity continuing Thursday.

24

&&

.FIRE WEATHER...

A warm and humid air mass will persist through at least Thursday
before a frontal boundary moves through the area on Friday.
Periods of showers and thunderstorms are possible each period
through Thursday, with rainfree conditions expected Friday and
Saturday. Minimum RH values remain above 50 percent Thursday
afternoon, and falling into the 35 to 45 percent range on Friday.
20ft winds become westerly Thursday and then northwesterly Friday,
with speeds less than 10mph.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     68  84  64  84 /  50  50  10   0
Anniston    68  83  65  86 /  50  50  10   0
Birmingham  68  86  68  86 /  60  40  10   0
Tuscaloosa  68  87  69  88 /  60  30  10   0
Calera      67  84  69  88 /  50  50  10   0
Auburn      67  80  69  87 /  50  50  10   0
Montgomery  69  84  69  88 /  50  50  10   0
Troy        69  81  68  90 /  40  60  20   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...24
LONG TERM....14
AVIATION...24
Hazardous weather outlook, Jun 5, 2:26 AM CST, 14 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
326 AM CDT Wed Jun 5 2024

ALZ011>015-017>050-061130-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
326 AM CDT Wed Jun 5 2024

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management is not
expected at this time.

In the hours before

Special weather statement, Jun 5, 2:52 PM CST, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Birmingham AL
352 PM CDT Wed Jun 5 2024

ALZ040-052115-
Dallas AL-
352 PM CDT Wed Jun 5 2024

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL DALLAS COUNTY
THROUGH 415 PM CDT...

At 352 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bogue Chitto, or 12 miles southeast of Uniontown, moving northeast at
20 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Orrville, Marion Junction, Bogue Chitto, Central Mills, Safford, and
Hazen.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3230 8747 3231 8747 3231 8742 3244 8742
      3248 8740 3249 8712 3247 8708 3222 8729
TIME...MOT...LOC 2052Z 207DEG 16KT 3233 8735

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

40/Sizemore
Special weather statement, Jun 5, 3:11 PM CST, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Birmingham AL
411 PM CDT Wed Jun 5 2024

ALZ040-052130-
Dallas AL-
411 PM CDT Wed Jun 5 2024

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL DALLAS COUNTY
THROUGH 430 PM CDT...

At 411 PM CDT, Doppler radar was tracking a strong thunderstorm over
Dallas County Horse Arena, or near Selma, moving northeast at 20 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Selma, Valley Grande, Selmont-West Selmont, Memorial Stadium,
Burnsville, Dallas County Horse Arena, Potter Station, Skyharbor
Airport, Summerfield, Craig Field Aiport, Selma Drag Strip, Edmund
Pettus Bridge, and Selma University.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3237 8718 3249 8712 3250 8710 3251 8710
      3254 8708 3257 8708 3250 8689 3250 8688
      3248 8689 3247 8687 3246 8687 3231 8701
TIME...MOT...LOC 2111Z 204DEG 18KT 3239 8707

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

40/Sizemore
Special weather statement, Jun 5, 3:59 PM CST, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Birmingham AL
459 PM CDT Wed Jun 5 2024

ALZ033>035-052230-
Chilton AL-Bibb AL-Perry AL-
459 PM CDT Wed Jun 5 2024

...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN CHILTON...
NORTHEASTERN PERRY AND SOUTHEASTERN BIBB COUNTIES THROUGH 530 PM
CDT...

At 459 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles east of Heiberger to near Parnell.
Movement was northeast at 25 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Clanton, Thorsby, Maplesville, Plecher, Lawley, Parnell, Talladega
National Forest, Chilton County Motor Sports Park, Randolph, Lomax,
Trio, Stanton, Oakmulgee, and Isabella.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3291 8718 3295 8691 3290 8665 3266 8677
      3267 8702 3273 8702 3269 8703 3267 8703
      3267 8721
TIME...MOT...LOC 2159Z 205DEG 22KT 3272 8715 3270 8687

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

40/Sizemore
Special weather statement, Jun 5, 4:38 PM CST, 25 minutes before
Special Weather Statement
National Weather Service Birmingham AL
538 PM CDT Wed Jun 5 2024

ALZ030>032-039-052315-
Greene AL-Hale AL-Sumter AL-Marengo AL-
538 PM CDT Wed Jun 5 2024

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL MARENGO...SOUTHEASTERN
GREENE...SOUTHWESTERN HALE AND SOUTHEASTERN SUMTER COUNTIES THROUGH
615 PM CDT...

At 537 PM CDT, Doppler radar was tracking a strong thunderstorm near
Myrtlewood, or near Linden, moving northeast at 40 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Demopolis, Linden, Jefferson, Forkland, Sweet Water, Myrtlewood,
Faunsdale, Dayton, Nanafalia, Thornhill, Arcola, Freddie Jones Field,
Pin Hook, Duffys Bend, Miller, Chickasaw State Park, Half Acre, U.S.
80 and AL 28, Old Spring Hill, and Belmont.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3215 8802 3218 8801 3224 8802 3226 8801
      3228 8802 3231 8798 3230 8797 3231 8794
      3228 8794 3229 8793 3231 8793 3232 8795
      3236 8802 3277 8793 3251 8752 3201 8789
      3213 8804
TIME...MOT...LOC 2237Z 208DEG 34KT 3224 8788

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

40/Sizemore
Special weather statement, Jun 5, 4:51 PM CST, 12 minutes before
Special Weather Statement
National Weather Service Birmingham AL
551 PM CDT Wed Jun 5 2024

ALZ022-030-031-052330-
Greene AL-Pickens AL-Sumter AL-
551 PM CDT Wed Jun 5 2024

...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN PICKENS...WESTERN
GREENE AND SUMTER COUNTIES THROUGH 630 PM CDT...

At 551 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bluff Springs to Meridian Station to near
Snell. Movement was northeast at 50 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Livingston, York, Aliceville, Pickensville, Cuba, Boligee,
Gainesville, Epes, Emelle, Memphis, McMullen, Panola, West Greene,
The University Of West Alabama, Dug Hill, Bevill Lock And Dam,
Tishabee, Garden, New West Greene, and Boyd.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3334 8830 3308 8806 3252 8788 3252 8792
      3246 8796 3243 8804 3238 8804 3231 8793
      3231 8842
TIME...MOT...LOC 2251Z 220DEG 44KT 3282 8886 3255 8861 3213 8845

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

40/Sizemore
Special weather statement, Jun 5, 5:00 PM CST, 3 minutes before
Special Weather Statement
National Weather Service Birmingham AL
600 PM CDT Wed Jun 5 2024

ALZ012-013-022-052345-
Fayette AL-Pickens AL-Lamar AL-
600 PM CDT Wed Jun 5 2024

...STRONG THUNDERSTORMS WILL IMPACT NORTHERN PICKENS...SOUTHWESTERN
FAYETTE AND LAMAR COUNTIES THROUGH 645 PM CDT...

At 600 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Prairie to Columbus AFB to 7 miles south
of Columbus. Movement was northeast at 40 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Vernon, Sulligent, Reform, Millport, Kennedy, Detroit, Belk,
Beaverton, Ethelsville, Ashcraft Corner, Blooming Grove, Lamar County
Airport, Crews, Bedford, Crossville, Cody, Shaw, Star, Pine Springs,
and Hightogy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3405 8821 3406 8821 3406 8817 3384 8794
      3352 8784 3345 8784 3331 8830
TIME...MOT...LOC 2300Z 244DEG 36KT 3378 8860 3363 8844 3339 8837

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

40/Sizemore

The radar

The Jackson/Brandon,MS radar (KDGX), 149 km away, was scanning. The volume nearest the first event began at 23:01 UTC.

Open the radar archive at this moment

Event by event

14 thunderstorm wind, 3 tornado. Local standard time, as filed.

Thunderstorm Wind, Sumter

When
June 5, 5:03 PM CST to 5:28 PM CST
Where
Sumter County, 2.84 mi SSW of Cuba to 4.58 mi SSE of Epes
Measured
52 kt (60 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
32.395, -88.406

Multiple trees were downed in Livingston and parts of southwestern Sumter County, including along Interstate 59/20. Several power outages were reported.

Thunderstorm Wind, Perry

When
June 5, 5:33 PM CST to 5:43 PM CST
Where
Perry County, 2.61 mi NNW of Scott Station to 3.26 mi ENE of Folsom
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
32.636, -87.442

Trees were downed blocking roadways along County Roads 24 and 29.

Tornado, Marion

When
June 5, 5:46 PM CST to 5:48 PM CST
Where
Marion County, 2.38 mi W of Bexar to 1.95 mi NW of Bexar
Rating
EF1
Path length
1.6 mi
Path width
300 yd
Reported by
NWS Storm Survey
Coordinates
34.184, -88.191

The tornado first touched down in eastern Itawamba County, Mississippi off Pate Rd and traveled northeast across the state line into Marion County, Alabama. Snapped and uprooted trees were observed, consistent with an EF1 tornado. The tornado reached a width of 300 yards as it dissipated along County Highway 94 near Bexar. The total path length of the tornado was 3.38 miles. Special thanks to NWS Memphis for completing this survey.

Thunderstorm Wind, Marengo

When
June 5, 5:48 PM CST to 5:55 PM CST
Where
Marengo County, 0.34 mi NNE of Linden
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
32.304, -87.798

A few trees were downed in the Linden area.

Tornado, Fayette

When
June 5, 5:52 PM CST to 5:54 PM CST
Where
Fayette County, 5.57 mi NNE of Bluff to 6.42 mi W of Glen Allen
Rating
EF0
Path length
1.7 mi
Path width
200 yd
Continued into
Marion, Al (BMX)
Reported by
NWS Storm Survey
Coordinates
33.898, -87.877

An EF1 tornado developed on the northern flank of an MCS, affecting far northern portions of Fayette County and southern portions of Marion County. The tornado initially touched down near Coffee Creek then moved northeast where it crossed Coffee Creek Road and uprooted a few large soft and hardwood trees in the front yard of a residence. The damage was sporadic as the tornado moved through Fayette County producing mostly timber damage as it crossed into Marion County. One home on Atkinson Road sustained minor damage to the vinyl siding. Damage in Fayette County was rated EF0. The total path length of the tornado was 7.23 miles.

Tornado, Marion

When
June 5, 5:54 PM CST to 6:01 PM CST
Where
Marion County, 2.41 mi W of Winfield to 3.39 mi S of Pulltight
Rating
EF1
Path length
5.53 mi
Path width
325 yd
Reported by
NWS Storm Survey
Coordinates
33.919, -87.862

An EF1 tornado developed in Fayette County before moving into the Winfield area of Marion County. The tornado began to intensify as it approached US HWY 43 to the west of Winfield. Several trees were uprooted and snapped on Pike Road and Pleasant Drive, and a couple of the homes on these roads sustained minor shingle damage, although one tree did fall on a home. As the tornado crossed US HWY 43, it produced minor cosmetic damage to a few of the stores within the Foodland strip mall, and some of the glass doors were blown out. The highest degree of damage was first noted from Silverleaf Road to Rosewood Street where a large concentration of uprooted and snapped trees was observed. Fortunately, structural damage was quite limited in this area despite the amount of tree fall. Winds in this area were estimated up to 95 mph. The tornado continued northeast across State Highway 253 and County Highway 47 where the timber damage once again became more sporadic, consisting mostly of snapped branches and an occasional uprooted softwood. The tornado lifted in a wooded area shortly after crossing Riley Harp Road. The total path length of the tornado across both counties was 7.23 miles.

Thunderstorm Wind, Jefferson

When
June 5, 5:57 PM CST to 6:30 PM CST
Where
Jefferson County, 0.63 mi N of Concord to 0.94 mi NE of Morris
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
33.479, -87.028

Numerous trees were uprooted in Jefferson County along several roadways in the Concord, Maytown, Adamsville, Forestdale, Fultondale, Mt. Olive, and Morris areas.

Thunderstorm Wind, Hale

When
June 5, 6:02 PM CST to 6:14 PM CST
Where
Hale County, 0.7 mi W of Greensboro
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.700, -87.592

A few trees were downed on power lines in Greensboro, Newbern, and Moundville.

Thunderstorm Wind, Tuscaloosa

When
June 5, 6:07 PM CST to 6:09 PM CST
Where
Tuscaloosa County, 0.64 mi NE of Howton
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
33.256, -87.321

Several trees were uprooted in the Brookwood area.

Thunderstorm Wind, Winston

When
June 5, 6:12 PM CST to 6:32 PM CST
Where
Winston County, 3.53 mi WSW of Lynn to 4.21 mi E of Pleasant Hill
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.038, -87.610

Several trees and limbs were downed in the Lynn and Natural Bridge areas and along County Road 2 north of Double Springs.

Thunderstorm Wind, Tuscaloosa

When
June 5, 6:14 PM CST to 6:20 PM CST
Where
Tuscaloosa County, 1.35 mi NE of Coker
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
33.245, -87.685

Several trees were uprooted in the Coker area.

Thunderstorm Wind, Walker

When
June 5, 6:19 PM CST to 6:20 PM CST
Where
Walker County, 1.8 mi NE of Carbon Hill
Measured
53 kt (61 mph) measured gust
Reported by
Trained Spotter
Coordinates
33.900, -87.510

A 61 mph wind gust was measured by a storm spotter.

Thunderstorm Wind, Perry

When
June 5, 6:20 PM CST to 6:28 PM CST
Where
Perry County, 3.43 mi S of Zimmerman to 2.26 mi NNE of Marion Perry Co Arpt
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
32.570, -87.379

Trees were downed along Albert Turner Sr Memorial Highway and Highway 183.

Thunderstorm Wind, Tuscaloosa

When
June 5, 6:24 PM CST to 6:25 PM CST
Where
Tuscaloosa County, 0.85 mi N of Duncanville
Measured
50 kt (58 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
33.062, -87.448

Trees fell across S Sandy Rd near Highway 82.

Thunderstorm Wind, Tuscaloosa

When
June 5, 6:25 PM CST to 6:28 PM CST
Where
Tuscaloosa County, 0.88 mi E of Samantha
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
33.421, -87.605

Several trees were uprooted in the Samantha area.

Thunderstorm Wind, Walker

When
June 5, 6:54 PM CST to 6:58 PM CST
Where
Walker County, 1.56 mi NNE of Bradleytown
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
33.752, -87.273

Several trees were downed south of Jasper in the vicinity of Highway 269.

Thunderstorm Wind, Cherokee

When
June 5, 8:20 PM CST to 8:35 PM CST
Where
Cherokee County, 2.72 mi WNW of Richardson to 0.9 mi NE of Loop
Measured
43 kt (49 mph) estimated gust
Property damage
$500
Reported by
Emergency Manager
Coordinates
34.221, -85.770

Trees were downed, blocking Highway 68 and County Roads 75, 47, and 81.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2024Every state in 2024This day in weather historyThe tornado archive for Alabama, 2024Warnings in Alabama, June 2024

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1171300, 1171301, 1171271, 1171303, 1171273, 1171276, 1171310, 1171304, 1171305, 1171316, 1171311, 1171312, 1171315, 1171313, 1171314, 1171317, 1171358.